Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 121, NWS Springfield, MO

August 10, 20096 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Aug 10, 2009, 12:41 PM CDT for 6 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2009, 12:41 PM CDT (17:41 UTC)
Expired
Aug 10, 2009, 7:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, Polk County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 20 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2700 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
2.3
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 101741
FFWSGF
MOC057-077-097-109-167-225-110000-
/O.NEW.KSGF.FF.W.0121.090810T1741Z-090811T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1241 PM CDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN JASPER COUNTY IN SOUTHWEST MISSOURI...
  GREENE COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN DADE COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN POLK COUNTY IN SOUTHWEST MISSOURI...
  WESTERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 700 PM CDT.

* AT 1237 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE 
  REPEATEDLY DEVELOPING ACROSS THE WARNED AREA. DOPPLER RADAR        
  ESTIMATES THAT UP TO TWO AND A HALF INCHES OF RAIN HAS ALREADY     
  FALLEN ACROSS THE WARNED AREA...WITH ANOTHER ONE TO TWO INCHES OF  
  RAIN POSSIBLE THROUGH THE AFTERNOON. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE H JUST NORTH OF PLEASANT HOPE...
ROUTE CC WEST OF FAIR GROVE AT THE POMME DE TERRE RIVER...
HIGHWAY 97 AT THE SPRING RIVER NORTH OF STOTTS CITY.

STREET FLOODING HAS ALREADY BEEN OBSERVED IN DOWNTOWN SPRINGFIELD 
AND OVER NORTH SPRINGFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3705 9425 3735 9426 3735 9409 3737 9408
      3742 9364 3748 9352 3747 9318 3742 9318
      3742 9307 3748 9307 3749 9294 3710 9297
      3710 9361 3704 9393

$$

TERRY
2 follow-up statements
000 
WGUS73 KSGF 102028
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT MON AUG 10 2009

MOC057-077-097-109-167-225-110000-
/O.CON.KSGF.FF.W.0121.000000T0000Z-090811T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-JASPER MO-GREENE MO-WEBSTER MO-DADE MO-POLK MO-
328 PM CDT MON AUG 10 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
EASTERN JASPER...GREENE...NORTHERN LAWRENCE...SOUTHERN DADE...
SOUTHERN POLK AND WESTERN WEBSTER COUNTIES...

AT 325 PM...DOPPLER RADAR RAINFALL ESTIMATES INDICATED THAT A LARGE 
AREA OF TWO TO THREE INCHES HAD FALLEN OVER THE REGION SINCE LATE 
THIS MORNING. WHILE MOST OF THE RAIN HAS ENDED OR HAS BECOME WEAKER 
IN INTENSITY...RUNOFF WILL CONTINUE TO PRODUCE FLASH FLOODING IN 
POOR DRAINAGE AND LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3705 9425 3735 9426 3735 9409 3737 9408
      3742 9364 3748 9352 3747 9318 3742 9318
      3742 9307 3748 9307 3749 9294 3710 9297
      3710 9361 3704 9393

$$

TERRY
000 
WGUS73 KSGF 102355
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CDT MON AUG 10 2009

MOC057-077-097-109-167-225-110004-
/O.EXP.KSGF.FF.W.0121.000000T0000Z-090811T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-JASPER MO-GREENE MO-WEBSTER MO-DADE MO-POLK MO-
655 PM CDT MON AUG 10 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM CDT FOR EASTERN
JASPER...GREENE...NORTHERN LAWRENCE...SOUTHERN DADE...SOUTHERN POLK
AND WESTERN WEBSTER COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. CALLS TO LOCAL LAW ENFORCEMENT AND 
DISPATCH CENTERS INDICATE NO SERIOUS ONGOING FLOODING PROBLEMS. 

LAT...LON 3705 9425 3735 9426 3735 9409 3737 9408
      3742 9364 3748 9352 3747 9318 3742 9318
      3742 9307 3748 9307 3749 9294 3710 9297
      3710 9361 3704 9393

$$

DSA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 9:18 AM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Aug 10, 9:18 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
918 AM CDT MON AUG 10 2009

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

THUNDERSTORMS CONTINUE TO EXPAND ROUGHLY ALONG AND EITHER SIDE OF
A LINE FROM FORT SCOTT KS TO OSCEOLA TO THE LAKE OF THE OZARKS.
SOUTH SOUTHWESTWARD MOVING OUTFLOW BOUNDARY CLEARLY SEEN ON KSGF
WSR 88D IMAGERY. THE LOW LEVEL JET...BEST SEEN AROUND THE 925MB
THIS MORNING...REMAINS PERPENDICULAR TO THIS BOUNDARY RIGHT
NOW...THOUGH LOW LEVEL WINDS SHOULD VEER/WEAKEN WITH TIME LEADING
TO A TREND OF DECREASING ACTIVITY. THE MAIN HAZARD WITH RAINFALL
THIS MORNING ACROSS THE NORTHERN CWA WILL BE LOCALLY HEAVY
RAINFALL.

WITH A MYRIAD OF BOUNDARIES AROUND AND TEMPS EXPECTED TO REACH
INTO THE UPPER 80S/LOWER 90S...ADDITIONAL DEVELOPMENT OF TSRA IS
EXPECTED THIS AFTERNOON...PARTICULARLY ALONG THE INTERSTATE 44
CORRIDOR. SBCAPE SHOULD RISE ABOVE 3000 J/KG WITH MLCAPE IN EXCESS
OF 2000 J/KG...THUS THERE IS A CONCERN FOR SCATTERED SEVERE
STORMS WITH DOWNBURSTS THE PRIMARY ISSUE...HAIL IS A SECONDARY
CONCERN.

CHANCES FOR STORMS WILL ONCE AGAIN BE A CONCERN LATER TONIGHT AND
TUESDAY AS WE WILL LIKELY BE ON THE RECEIVING END OF AN MCS FROM
KS LATE TONIGHT/EARLY TUE.

GAGAN

&&

.DISCUSSION...

FORECAST CHALLENGES CONTINUE TO DEAL WITH POP CHANCES AND TIMING
IN THE SHORT TERM THAT WILL HAVE A HUGE IMPACT ON TEMPERATURES
THIS AFTERNOON AND TUESDAY. THERE IS A VERY HIGH POSSIBILITY OF A
FORECAST BUST WITH BOTH TEMPERATURES AND POPS FOR TODAY.

CURRENTLY...SURFACE LOW CENTERED OVER NORTHEAST KANSAS JUST TO
THE WEST OF TOPEKA THIS MORNING. COLD FRONT TO THE SOUTHWEST
BISECTING KANSAS FROM NORTHEAST TO SOUTHWEST. CONVECTION ON MOSAIC
RADAR CONCENTRATED OVER NORTHWESTERN MISSOURI AND SEEMS TO BE
PERCOLATING ON PREVIOUS OUTFLOW BOUNDARIES. SOUTHWESTERN PORTION
OF THE CONVECTION BEING FUELED BY 25-30KT LOW LEVEL JET AS CAN BE
SEEN ON AREA PROFILERS. THIS JET SEEMS TO BE WEAKENING SOME OVER
THE PAST COUPLE HOURS AND WILL NEED TO WATCH WHAT HAPPENS WHEN/IF
THE JET WEAKENS ANY FURTHER.

FOR TODAY...WILL CONTINUE TO MONITOR PROGRESS OF OUTFLOW
BOUNDARIES TO THE SOUTH TO MAKE ANY LAST MINUTE CALLS ON POPS AND
TEMPERATURES TODAY. FROM THE WRF THIS MORNING...INDICATIONS ARE
THAT THE LOW LEVEL JET WILL PICK UP AGAIN LATER THIS MORNING AND
SHIFT MORE WESTERLY...WHICH WOULD SHIFT CONVECTION FURTHER TO THE
SOUTH AS OUTFLOW BOUNDARIES MOVE SOUTH. GFS ON THE OTHER
HAND...REALLY WEAKENS THE JET AND ANY CONVECTION APPEARS TO BE
ISOLATED TO SCATTERED ALONG THE FRONT AS IT STALLS OVER NORTHERN
AND CENTRAL MISSOURI. HAVE DECIDED TO FOLLOW THE WRF/HPC SOLUTION
AND BRING SHOWERS AND FRONT SOUTH INTO THE CWA THIS AFTERNOON AND
WILL KEEP THE WET SOLUTION GOING. SHOULD THE GFS SOLUTION BEAR
FRUIT...CWA WILL REMAIN DRY AT LEAST UNTIL THIS EVENING AND
TEMPERATURES WILL CLIMB BACK INTO THE LOW TO MID 90S. TOOK A BLEND
OF WRF AND GFS TEMPERATURES FOR TODAY AND HAVE UPPER 80S/LOW 90S
FORECAST FOR HIGHS TODAY. SEVERE THUNDERSTORMS WILL BE A
POSSIBILITY AS WELL THIS AFTERNOON...PARTICULARLY OUR SOUTHERN AND
SOUTHEASTERN COUNTIES WHERE WRF FORECAST CAPES APPROACH 3000 J/KG
AS THE LOW LEVEL CAP BREAKS. LOOK FOR HAZARDS TO BE MAINLY
CONVECTIVE WINDS AND HAIL THIS AFTERNOON AND WILL INCLUDE IN THIS
MORNINGS HWO.

ALL MODELS ARE SHOWING A CONVECTIVE COMPLEX FORMING TONIGHT
ACROSS EASTERN KANSAS AND MOVING EASTWARD INTO THE SGF CWA
OVERNIGHT WITH SEVERE WEATHER THREATS TURNING TO HEAVY RAINFALL.
GFS...THOUGH PROBABLY CONVECTIVE LY CONTAMINATED...IS FORECASTING
SOME PRETTY HIGH RAIN AMOUNTS WITH THIS COMPLEX...ANYWHERE FROM 2
TO 4 INCHES WITH THIS COMPLEX. MM5...WRF AND HPC FORECASTS
SIGNIFICANTLY LESS...FORECASTING GENERALLY THREE QUARTERS TO AN
INCH OF WIDESPREAD RAINFALL. GIVEN RELATIVE DRY SOIL
CONDITIONS...DO NOT THINK A FLASH FLOOD WATCH IS WARRANTED...BUT
DAY SHIFT MAY WANT TO TAKE ANOTHER LOOK AT THIS LATER TODAY.

BACK IN NORTHWEST FLOW FOR WEDNESDAY AS FRONT SHIFTS TO THE SOUTH
AND EAST. TEMPERATURES SHOULD REMAIN COOL AS SURFACE WINDS WILL BE
OUT OF THE NORTHEAST AND EAST THROUGH THURSDAY. GULF MOISTURE
BEGINS TO RETURN THURSDAY AS SURFACE HIGH PUSHES OFF TO THE EAST
AND WINDS BECOME MORE SOUTHERLY.

CLAYCOMB

&&

.AVIATION...

FOR THE 12Z TAFS...CONVECTION IS EXPECTED TO AFFECT ALL 3 TERMINAL
FORECAST POINTS LATER TODAY AS A COLD FRONT DROPS SOUTH INTO THE
REGION. CURRENT CONVECTION TO THE NORTH EXPECTED TO SHIFT EASTWARD
THIS MORNING WITH REDEVELOPMENT EXPECTED ALONG THE FRONT LATE THIS
MORNING AND THIS AFTERNOON. CURRENTLY HAVE A TEMPO GROUP WITH
THUNDERSTORMS AND MVFR CONDITIONS DURING THE 18-00Z PERIOD...WITH
CONTINUING CB WORDING THROUGH AROUND 03Z.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 10, 4:21 AM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
421 AM CDT MON AUG 10 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110930-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
421 AM CDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORM DOWNBURST WINDS TO 60 MPH
  QUARTER SIZED HAIL
  HEAVY RAINFALL

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL DEVELOP FROM THE NORTHWEST LATER THIS
  MORNING AND SPREAD SOUTHEAST THROUGH THE AFTERNOON HOURS.
  COMMUNITIES NORTH AND WEST OF A LINE FROM JOPLIN TO BOLIVAR TO
  VIENNA CAN EXPECT THESE THUNDERSTORMS SPREADING INTO THE AREA
  BY LATE MORNING. COMMUNITIES SOUTH AND EAST OF THIS LINE CAN
  EXPECT THESE THUNDERSTORMS TO MOVE INTO THEIR AREAS EARLY THIS
  AFTERNOON...PERSISTING INTO THE LATE AFTERNOON HOURS.

  DISCUSSION:

  A COLD FRONT ACROSS NORTHWESTERN MISSOURI WILL SLOWLY MOVE
  SOUTHEAST THROUGH THE DAY. WITH TEMPERATURES RISING INTO THE
  LOW 90S AND SUFFICIENT LOW LEVEL MOISTURE ALREADY IN
  PLACE...THIS FRONT AND ANY REMNANT OUTFLOW BOUNDARIES FROM
  MORNING CONVECTION WILL SERVE AS THE FOCUSING MECHANISM FOR
  THUNDERSTORM DEVELOPMENT. THE FRONT IS EXPECTED TO MOVE SOUTH
  THROUGH THE DAY AND IMPACT COMMUNITIES ACROSS SOUTHERN AND
  SOUTHEASTERN MISSOURI THROUGH THE AFTERNOON HOURS.

  INDICATIONS ARE THAT A CONVECTIVE COMPLEX WILL FORM OVER
  EASTERN KANSAS THIS EVENING AND MOVE SOUTHEAST INTO THE FORECAST
  AREA OVERNIGHT. SOME OF THESE STORMS MAY ALSO BE STRONG TO
  POSSIBLY SEVERE...WITH AN INCREASING THREAT FOR HEAVY RAINFALL
  LEADING TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST TUESDAY
  MORNING WITH HEAVY RAINFALL BEING THE PRIMARY HAZARD TUESDAY
  MORNING. ALL THUNDERSTORMS SHOULD EXIT OUR SOUTHEAST COUNTIES
BY
  NOON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED FOR COMMUNITIES IN SOUTHEAST
  KANSAS AND WEST CENTRAL MISSOURI...NORTH AND WEST OF A LINE FROM
  JOPLIN TO BOLIVAR TO VIENNA BY 9 AM TODAY. COMMUNITIES SOUTH AND
  EAST OF THIS LINE MAY NEED TO ACTIVATE SPOTTERS BY MID
  AFTERNOON.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Special weather statement, Aug 10, 11:33 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1133 AM CDT MON AUG 10 2009

MOZ090-101700-
GREENE MO-
1133 AM CDT MON AUG 10 2009

...SIGNIFICANT WEATHER ALERT FOR CENTRAL GREENE COUNTY UNTIL NOON
CDT...

AT 1132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF WILLARD...OR 7 MILES NORTHWEST
OF BATTLEFIELD...MOVING EAST AT 20 MPH. WINDS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE GALLOWAY...GLIDEWELL...SPRINGFIELD...
TURNERS AND WILLARD.

INTERSTATE 44 BETWEEN MILE MARKERS 67 AND 85 WILL ALSO BE IMPACTED BY
THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

GAEDE
Special weather statement, Aug 10, 12:12 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1212 PM CDT MON AUG 10 2009

MOZ082-092-101745-
WRIGHT MO-TEXAS MO-
1212 PM CDT MON AUG 10 2009

...SIGNIFICANT WEATHER ALERT FOR EAST CENTRAL WRIGHT AND WEST CENTRAL
TEXAS COUNTIES UNTIL 1245 PM CDT...

AT 1210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 4 MILES WEST OF DAWSON...OR 11 MILES NORTHWEST
OF MOUNTAIN GROVE...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BENDAVIS...DAWSON...GRAFF AND HUGGINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

GAEDE
Local storm report, Aug 10, 12:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1233 PM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     FLOOD            SPRINGFIELD             37.20N 93.29W
08/10/2009                   GREENE             MO   EMERGENCY MNGR

            BENNETT STREET BETWEEN CAMPBELL AND SOUTH STREET FLOODED
            WITH BARRICADES. COMMERCIAL AND GLENSTONE UNDER WATER. NO
            BARRICADES AT THIS TIME. DIVISION AND FREEMONT ALSO
            FLOODED WITH 10 INCHES OF WATER OVER ROAD.

&&

MTERRY
Special weather statement, Aug 10, 12:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1241 PM CDT MON AUG 10 2009

MOZ082-101815-
TEXAS MO-
1241 PM CDT MON AUG 10 2009

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN TEXAS COUNTY UNTIL 115 PM
CDT...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 3 MILES NORTH OF CABOOL...OR 9 MILES EAST OF
MOUNTAIN GROVE...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS
UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE ARROLL...CABOOL...CLEAR SPRINGS...ELK
CREEK...EUNICE...HARTSHORN...SIMMONS...SOLO AND YUKON.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

GAEDE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 11:38 AM CDTAreal Flood AdvisorySGFGreene3 hr
Aug 10, 12:54 PM CDTSevere Thunderstorm WarningSGFTexas27 min
Aug 10, 2:54 PM CDTSevere Thunderstorm WarningSGFVernon66 min
Aug 10, 3:18 PM CDTSevere Thunderstorm WarningSGFSt. Clair57 min
Aug 10, 3:24 PM CDTFlash Flood WarningSGFBenton, Cedar, Dallas, Hickory, Polk, St. Clair and 1 more6 hr
Aug 10, 3:35 PM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon55 min

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.